Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 6, 2009, 10:10 AM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2009, 10:10 AM EDT (14:10 UTC)
- Expired
- Apr 6, 2009, 10:42 AM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC
The radar
The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:03 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 4.4
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 061410
TORRAH
NCC065-083-127-061445-
/O.NEW.KRAH.TO.W.0011.090406T1410Z-090406T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT MON APR 6 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 AM EDT
* AT 1010 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER ROCKY MOUNT...MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT
LEGGETT...
SCOTLAND NECK...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3600 7739 3596 7738
3583 7769 3600 7789 3631 7756 3632 7748
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1410Z 236DEG 53KT 3602 7767
$$
PWB3 follow-up statements
000
WWUS52 KRAH 061419
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EDT MON APR 6 2009
NCC127-061428-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-090406T1445Z/
NASH NC-
1018 AM EDT MON APR 6 2009
...THE TORNADO WARNING FOR NORTHEASTERN NASH COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3600 7739 3598 7739
3596 7772 3606 7768 3631 7756 3632 7748
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1418Z 245DEG 54KT 3607 7754
$$
NCC065-083-061445-
/O.CON.KRAH.TO.W.0011.000000T0000Z-090406T1445Z/
EDGECOMBE NC-HALIFAX NC-
1018 AM EDT MON APR 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
SOUTHEASTERN HALIFAX AND NORTHERN EDGECOMBE COUNTIES...
AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES WEST OF
LEGGETT...OR 12 MILES NORTHEAST OF ROCKY MOUNT...MOVING NORTHEAST AT
60 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3600 7739 3598 7739
3596 7772 3606 7768 3631 7756 3632 7748
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1418Z 245DEG 54KT 3607 7754
$$
PWB000
WWUS52 KRAH 061429 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1029 AM EDT MON APR 6 2009
NCC065-061438-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-090406T1445Z/
EDGECOMBE NC-
1028 AM EDT MON APR 6 2009
...THE TORNADO WARNING FOR NORTHERN EDGECOMBE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3606 7737 3605 7740
3606 7748 3613 7751 3620 7751 3627 7740
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1428Z 245DEG 54KT 3613 7737
$$
NCC083-061445-
/O.CON.KRAH.TO.W.0011.000000T0000Z-090406T1445Z/
HALIFAX NC-
1028 AM EDT MON APR 6 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
SOUTHEASTERN HALIFAX COUNTY...
AT 1026 AM EDT...DOPPLER RADAR INDICATED A TORNADO. THE TORNADO WAS
LOCATED NEAR SCOTLAND NECK... MOVING NORTHEAST AT 60 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3606 7737 3605 7740
3606 7748 3613 7751 3620 7751 3627 7740
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1428Z 245DEG 54KT 3613 7737
$$
PWB000
WWUS52 KRAH 061442
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 AM EDT MON APR 6 2009
NCC083-061450-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-090406T1445Z/
HALIFAX NC-
1042 AM EDT MON APR 6 2009
...THE TORNADO WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7726 3608 7731 3606 7737 3605 7740
3606 7748 3613 7751 3620 7751 3627 7740
3624 7737 3621 7738 3617 7731 3617 7728
3610 7723
TIME...MOT...LOC 1440Z 245DEG 54KT 3621 7723
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 6, 8:11 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 6, 8:11 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 811 AM EDT MON APR 6 2009 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS MORNING PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS... WITH SOME OF THE STORMS POSSIBLY REACHING SEVERE LIMITS. COLD HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND REMAIN OVER THE AREA THROUGH WEDNESDAY MORNING. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 810 AM MONDAY... FORECAST UPDATED FOR TORNADO WATCH ROUGHLY ALONG AND EAST OF HIGHWAY ONE UNTIL 3 PM. PREVIOUS DISCUSSION... PRIMARY FORECAST PROBLEM THIS MORNING REMAINS THE THREAT OF STRONG TO SEVERE THUNDERSTORMS. IT APPEARS THE THREAT OF ELEVATED CONVECTION (HAIL) WILL INCREASE CWA-WIDE PRIOR TO SUNRISE... WITH AN INCREASING LIKELIHOOD OF SURFACE-BASED STORMS AND ATTENDANT THREAT OF HAIL... WIND... AND ISOLATED TORNADOES -- MAINLY OVER THE EASTERN HALF OF THE CWA -- FROM AROUND SUNRISE THROUGH LATE MONDAY MORNING. LOW TEMPERATURES GENERALLY IN THE LOW TO MID 60S EXPECTED. A FAIRLY COMPLEX PATTERN HAS EVOLVED OVER THE SOUTHEASTERN US DURING THE PAST 24 HOURS. THE EML -- SAMPLED WELL BY THE 12Z LAKE CHARLES AND SHREVEPORT RAOBS... AND MORE RECENTLY THE 00Z RAOB FROM ATLANTA -- HAS ADVECTED INTO THE DEEP SOUTH AND TN VALLEY AS EXPECTED IN THE PAST 24 HOURS. WHAT THE 12Z AND PRIOR NWP MODELS FAILED TO DEPICT... HOWEVER... WAS THE LARGE SCALE QUASI-STATIONARY OUTFLOW BOUNDARY THAT HAS PERSISTED ACROSS SOUTH CENTRAL AL AND SOUTHERN GA. THIS BOUNDARY HAS EFFECTIVELY BLOCKED NEAR SURFACE MOISTURE RETURN INTO THE CAROLINAS... AND THETA-E ADVECTION HAS INSTEAD TAKEN PLACE ABOVE THE STABLE SURFACE LAYER (CENTERED ROUGHLY AROUND H85). THE LEADING EDGE OF THIS THETA-E ADVECTION WAS EVIDENT AS CLOSE AS THE 00Z CHS AND FFC RAOBS (WHERE TD DEPRESSIONS WERE AOB 3 DEGREES)... WITH MUCH DRIER AIR PRESENT AT MHX AND GSO. AS THE EML CONTINUES NEWRD ATOP THE ELEVATED MOIST LAYER... MUCAPE IS EXPECTED TO RAPIDLY INCREASE FROM NIL TO AROUND 1000 J/KG IN THE 07-09Z TIME FRAME... WHICH WILL ACCORDINGLY BE RELEASED OWING TO FORCING FOR ASCENT SUPPLIED BY THE THETA-E ADVECTION ITSELF... (INITIALLY) WEAK HT FALLS ALOFT... AND THE CONTINUED APPROACH OF A DIFLUENT JET EXIT REGION ALOFT. ANY STORMS THAT DEVELOP WILL POSE A THREAT OF HAIL OWING TO THE PRESENCE OF THE STEEP H7-5 LAPSE RATE (7-8 C/KM) BEARING EML AND STRENGTHENING... UPDRAFT ROTATION SUPPORTING DEEP LAYER WIND FIELDS. THEREAFTER... SUFFICIENT BOUNDARY LAYER MOISTURE RECOVERY IS EXPECTED TO PROMOTE AN INCREASINGLY SURFACE-BASED THREAT OF PRE-FRONTAL CONVECTION AS DAYBREAK APPROACHES. THIS BL MOISTURE RETURN -- EVIDENT MOST NOTABLY OVER THE EASTERN CAROLINAS WHERE DEWPOINTS HAVE SURGED INTO THE 55 TO 60 DEGREE RANGE IN THE PAST SEVERAL HOURS -- IS FORECAST TO FOCUS OVER THE EASTERN PIEDMONT AND COASTAL PLAIN. AT THAT TIME... LOW LEVEL SHEAR (CHARACTERIZED BY SRH 300 M2/S2 AND 0-1 KM SHEAR 30-40 KTS)... DIMINISHING SB-CIN... AND LOW LCL HTS WILL BE SUPPORTIVE ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WIND. AGAIN... THIS THREAT APPEARS TO MAXIMIZE WHERE BL LAYER MOISTURE RECOVERY WILL BE GREATEST OVER EASTERN SECTIONS (ROUGHLY TRIANGLE EASTWARD). A NEW ROUND OF POTENTIALLY SEVERE CONVECTION ATTENDANT THE UPSTREAM COLD FRONT AS THE FRONT SWEEPS EASTWARD ACROSS OUR AREA IN THE 12Z TO 16Z TIME FRAME. A THREAT OF DAMAGING STRAIGHT LINE WINDS AND ISOLATED QLCS TORNADOES WILL ACCOMPANY THE LINEAR FORCING FROM THE COLD FRONT AND MORE FOCUSED HT FALLS ALOFT. EVEN THEN... HOWEVER... THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL LIE OVER THE EASTERN PORTIONS OF THE CWA... WHERE DIURNAL HEATING WILL BOOST INSTABILITY... WITH A PROGRESSIVELY SMALLER SEVERE CHANCE WITH WESTWARD EXTENT. -MWS POP WILL DROP TO NIL BY EARLY AFTERNOON... WITH PARTLY TO VARIABLY CLOUDY SKIES... AND WINDY (15-25 MPH WITH GUSTS TO 35 MPH) FROM THE WEST. HIGHS SHOULD STILL TOP 70 AND POSSIBLY 75 EAST... BUT REMAIN IN THE 60S WEST. -PWB && .SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/... AS OF 220 AM MONDAY... STRONG COLD AIR ADVECTION WILL CONTINUE MONDAY NIGHT INTO TUESDAY AS THE PRESSURE GRADIENT REMAINS TIGHT BETWEEN HIGH PRESSURE OVER THE WESTERN GULF COAST STATES AND LOW PRESSURE OVER THE NORTHEAST. ALOFT DEEP LONGWAVE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION WITH EMBEDDED SHORTWAVES ROTATING THROUGH THE LONGWAVE PATTERN. ONE OF THESE STRONG UPPER LEVEL S/W TROUGHS IS PROGGED TO MOVE THROUGH THE AREA TUESDAY MORNING. MODELS SOUNDING ARE INDICATION THERE MAY BE A POTENTIAL FOR A BRIEF SHOWER AND OR SPRINKLE ACCOMPANYING THE PASSAGE FOR THE UPPER LEVEL S/W. LOW LEVEL THICKNESS VALUES FALL TO AROUND 1300 METERS OR A BIT BELOW BY 12Z TUESDAY. DEPENDING ON HOW FAST THE COLD AIR WORKS INTO THE AREA... AS SOME MODEL SOUNDING ARE SHOWING ONLY THE LOWEST THOUSAND FEET OF THE ATMOSPHERE ABOVE FREEZING... WE COULD CONCEIVABLE SEE A FLAKE OR TWO MIX IN. HOWEVER... WITH LOW TEMPS ABOVE FREEZING AND ONLY A STRAY FLAKE OR TWO POSSIBLE THIS WILL BE VERY INSIGNIFICANT. LOWS TUESDAY MORNING ARE EXPECTED TO BE IN THE MID 30S NORTHWEST TO NEAR 40 IN THE EAST. SKIES SHOULD BECOME BROKEN TO SCATTERED BY AFTERNOON AS S/W TROUGH MOVES OFF TO THE EAST. GIVEN THE DEEP DRY ADIABATIC PROFILE OF THE LOW LEVELS OF THE ATMOSPHERE AND REMAINING TIGHT PRESSURE GRADIENT... IT WILL REMAIN QUITE BREEZY ACROSS THE AREA. LOW LEVEL THICKNESS VALUES WILL HAVE A HARD TIME MAKING IT MUCH ABOVE 12Z VALUES. GIVEN THE DOWNSLOPE WINDS WILL OFFSET SOME OF THE CAA... WILL NOT GO AS COLD AS IN HOUSE LOW LEVEL THICKNESS TOOLS GIVE US FOR HIGHS (LOWER TO MID 40S). STILL THINK THAT WE WILL BE BELOW MAV STATISTICAL GUIDANCE. THUS... EXPECT HIGHS GENERALLY IN THE UPPER 40S TO LOWER 50S... WHICH IS AROUND 20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. SKIES WILL BEGIN TO CLEAR A BIT WITH THE LOSS OF DAYTIME HEATING TUESDAY EVENING AND WINDS WILL FINALLY BEGIN TO WEAKEN TUESDAY NIGHT/WEDNESDAY MORNING. THUS.. WE WILL HAVE THE POTENTIAL TO RADIATE QUITE NICELY. LOW LEVEL THICKNESS VALUES FALL TO BELOW 1300 METERS. THUS... EXPECT LOWS TO BOTTOM OUT IN THE UPPER 20S TO AROUND 30 IN THE SOUTHEAST. HOWEVER... IF WINDS TO NOT WEAKEN TO 5 MPH OR LESS BY SUNRISE THEN WE COULD POTENTIALLY REMAIN A BIT WARMER THAN WE ARE EXPECTING. WEDNESDAY IS EXPECT TO CONTINUE TO BE WELL BELOW NORMAL WITH REGARDS TO TEMPERATURES WITH LOW LEVEL THICKNESS VALUES REMAINING WELL BELOW NORMAL. HEIGHTS ALOFT DO BEGIN TO INCREASE ACROSS THE AREA WEDNESDAY AS THE DEEP UPPER LOW BEGINS TO LIFT OFF TO THE NORTHEAST. WITH MORE SUN EXPECT ON WEDNESDAY (MOSTLY TO PARTLY SUNNY) AND WARMING LOW LEVEL THICKNESS VALUES... WOULD EXPECT HIGHS TO RECOVER A BIT. HOWEVER... WE WILL BE STARTING OFF IN THE UPPER 20S TO AROUND 30S. THUS... THINK HIGHS IN THE MID 50S NORTH TO AROUND 60S IN THE SOUTHWEST SOUNDS REASONABLE... WHICH IS STILL A FEW DEGREES BELOW MAV STATISTICAL GUIDANCE. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 220 AM MONDAY... MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE DEEP TROUGH OVER THE EASTERN CONUS LIFTING OUT INTO THE ATLANTIC WEDNESDAY NIGHT/THURSDAY MORNING...BUT NOT BEFORE ONE LAST STRONG CYCLONIC SHEAR VORTMAX DIVES SOUTHEAST ACROSS THE AREA...THROUGH THE BACKSIDE OF THE EXITING UPPER TROUGH. THE EC IS THE MOST PROLIFIC WITH THIS FEATURE...SHOWING SOME LIGHT PRECIP ACROSS CENTRAL NC BY 12Z THURSDAY...WHILE THE GFS IS FASTER AND DRIER WITH THE VORT PASSAGE. WILL INTRODUCE PARTLY TO MOSTLY CLOUDY SKIES WEDNESDAY NIGHT AND KEEP FORECAST DRY. IF THICKER CLOUD COVER PREVAILS...FORECAST MINS WEDNESDAY MINS IN THE MID 30S NORTH TO AROUND 40 SOUTH COULD BE TOO COLD. THE WARM UP BEGINS IN EARNEST ON THURSDAY WITH THE ONSET OF SOUTHERLY RETURN FLOW AS SFC HIGH PRESSURE OVER THE DEEP SOUTH SHIFTS EAST OFF THE SOUTHEAST COAST. TEMPERATURES MUCH WARMER ACROSS CENTRAL NC WITH HIGHS RANGING FROM THE MID/UPPER 60S NE TO THE LOWER 70S ACROSS THE SOUTHERN TIER. OUR NEXT STORM SYSTEM WILL BE DEVELOPING THU IN THE LEE OF THE ROCKIES AS AN ACTIVE SPLIT FLOW PATTERN CONTINUES. SIGNIFICANT MODEL DISCREPANCIES ARISE BY THURSDAY NIGHT AS THE STORM SYSTEM TRACKS EAST INTO THE MS AND TN VALLEYS...WITH THE EC MORE SHEARED THAN THE GFS AND TRYING TO SHOW MORE PHASING WITH A NORTHERN STREAM WAVE DROPPING SOUTH OUT OF SOUTHEAST CANADA. DESPITE THE MODEL DIFFERENCES...CENTRAL NC LOOKS TO BE UNDER A STRENGTHENING SOUTHERLY WARM AND MOIST AIR ADVECTION BY FRIDAY AFTERNOON... SUPPORTING A CHANCE OF SHOWERS FRIDAY AND FRIDAY NIGHT. THERE COULD BE A LULL IN PRECIP BEFORE THE ASSOCIATED COLD FRONT TRANSLATES EAST THROUGH THE REGION BY SATURDAY AFTERNOON/EVENING. FOR NOW WILL KEEP A SMALL CHANCE OF POPS FRIDAY THROUGH SATURDAY. TEMPERATURES WILL BE LARGELY DEPENDENT ON TIMING AND PRECIP ASSOC. WITH THIS SYSTEM. AT THIS TIME WILL FCST NEAR NORMAL HI/LOW TEMPS. DRY AND COOLER ON SUNDAY AS A CHILLY HIGH OUT OF ONTARIO BUILDS SOUTH DOWN THE EASTERN SEABOARD. LOW-LEVEL THICKNESSES DROP INTO THE 1320S BY SUNDAY MORNING...WHICH WOULD SUPPORT AFTERNOON HIGHS IN THE LOWER 60S WITH MIN TEMPERATURES IN THE UPPER 30S TO LOWER 40S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 750 AM MONDAY... A STRONG COLD FRONT MOVING ACROSS THE TAF AREA THIS MORNING WILL PRODUCE IFR/LIFR CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY REACH SEVERE LIMITS. SOUTHWEST SURFACE WINDS WILL BECOME GUSTY AS UPPER LEVEL WINDS MIX DOWN TO THE SURFACE DURING THE LATE MORNING/AFTERNOON... WITH GUSTS AT 25/30 KNOTS POSSIBLE. THE MAIN AREA OF PRECIPITATION WILL MOVE EAST OF THE AREA DURING THE AFTERNOON... HOWEVER AS THE LOW PRESSURE CENTER ASSOCIATED WITH THE FRONT MOVES NORTHEAST TO NEW ENGLAND... MOISTURE WRAPPING AROUND THE SYSTEM WILL ADVECT BACK INTO NORTH CAROLINA THIS EVENING AND OVERNIGHT TUESDAY... THUS CLOUDS WILL PERSIST BUT WILL BE ABOVE 6 THOUSAND FEET. WINDS WILL BECOME WEST/NORTHWEST AT 15 DURING THE LATE AFTERNOON AND EVENING WITH GUSTS TO 25 KNOTS. VFR CONDITIONS EXPECTED TUESDAY AFTERNOON THROUGH THURSDAY. GUSTY WINDS WILL SUBSIDE TUESDAY NIGHT. MOIST SOUTHWEST FLOW AHEAD OF A COLD FRONT FRIDAY WILL BRING AT LEAST A CHANCE OF MVFR CONDITIONS IN SHOWERS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT/RE NEAR TERM...BADGETT/VINCENT SHORT TERM...BADGETT LONG TERM...VINCENT AVIATION...BADGETT
Hazardous weather outlook, Apr 6, 8:35 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 835 AM EDT MON APR 6 2009 NCZ010-011-026>028-041>043-077-078-085-086-088-089-071245- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 835 AM EDT MON APR 6 2009 ...TORNADO WATCH 122 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY AFTERNOON TODAY AHEAD OF A STRONG COLD FRONT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE... WITH A THREAT OF LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO OR TWO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COLDER AIR WILL OVERSPREAD CENTRAL NORTH CAROLINA TUESDAY. OVERNIGHT READINGS WILL RANGE FROM THE UPPER 20S TO AROUND 30 WEDNESDAY MORNING. WIDESPREAD FROST IS NOT EXPECTED. A LIGHT FREEZE IS THE LIKELY AGRICULTURAL THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ007>009-021>025-038>040-073>076-083-084-071245- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 835 AM EDT MON APR 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE UNTIL NOON AS A STRONG COLD FRONT MOVES ACROSS CENTRAL NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COLDER AIR WILL OVERSPREAD CENTRAL NORTH CAROLINA TUESDAY. OVERNIGHT READINGS WILL RANGE FROM THE UPPER 20S TO AROUND 30 WEDNESDAY MORNING. WIDESPREAD FROST IS NOT EXPECTED. A LIGHT FREEZE IS THE LIKELY AGRICULTURAL THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Apr 6, 8:21 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 821 AM EDT MON APR 6 2009 NCZ021-022-038-061250- DAVIDSON-FORSYTH-GUILFORD- 821 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND DAVIDSON COUNTIES THROUGH 850 AM EDT... AT 821 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER STOKESDALE AND ANOTHER OVER WELCOME ABOUT 3 MILES NORTH OF LEXINGTON. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT 60 MPH. THE THUNDERSTORM OVER STOKESDALE WILL MOVE OUT OF GUILFORD COUNTY BY 830 AM EDT. THE STORM OVER WELCOME WILL PASS NORTH OF THOMASVILLE... INTO HIGH POINT BY 840 AM EDT...AND REACH GREENSBORO AROUND 845 AM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. 13
Special weather statement, Apr 6, 8:28 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 828 AM EDT MON APR 6 2009 NCZ041-061245- WAKE- 828 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WAKE COUNTY THROUGH 845 AM EDT... AT 828 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE WHEELER...OR ABOUT 12 MILES SOUTH OF CARY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GARNER... KNIGHTDALE...AND...NEW HOPE. GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Special weather statement, Apr 6, 9:17 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 917 AM EDT MON APR 6 2009 NCZ077-088-061330- CUMBERLAND-HARNETT- 917 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 930 AM EDT... AT 917 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SPRING LAKE...OR ABOUT OVER FAYETTEVILLE...MOVING NORTHEAST AT 65 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GODWIN...AND... LINDEN...DUNN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, Apr 6, 9:20 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
920 AM EDT MON APR 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 5 SW SPRING HOPE 35.89N 78.17W
04/06/2009 E0.75 INCH NASH NC LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT
&&
ELLISSpecial weather statement, Apr 6, 9:26 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 926 AM EDT MON APR 6 2009 NCZ007-061400- PERSON- 926 AM EDT MON APR 6 2009 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN PERSON COUNTY THROUGH 1000 AM EDT... AT 926 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF CONCORD...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL PASS JUST WEST OF ROXBORO AND REACH CONCORD AROUND 940 AM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. MLM
Special weather statement, Apr 6, 9:36 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 936 AM EDT MON APR 6 2009 NCZ007-022>025-040-061415- ALAMANCE-CHATHAM-DURHAM-GUILFORD-ORANGE-PERSON- 936 AM EDT MON APR 6 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...GUILFORD... ALAMANCE...ORANGE...AND DURHAM COUNTIES THROUGH 1015 AM EDT... AT 936 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WEST OF ROXBORO SOUTH TO BURLINGTON...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS WHICH WILL BE AFFECTED BY THESE STORMS INCLUDE MEBANE...HILLSBOROUGH...ROUGEMONT...ROXBORO...AND BAHAMA. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. 13
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:57 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 33 min |
| Apr 6, 9:36 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 24 min |
| Apr 6, 9:48 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 27 min |
| Apr 6, 10:08 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 22 min |
| Apr 6, 10:15 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 45 min |
| Apr 6, 10:46 AM EDT | Severe Thunderstorm Warning | RAH | Wake | 29 min |
| Apr 6, 3:47 PM EDT | Freeze Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 24 hr |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.